MAUDE Adverse Event Report: SYSMEX CORPORATION, I SQUARE CS-2500; AUTOMATED BLOOD COAGULATION ANALYZER

SYSMEX CORPORATION, I SQUARE CS-2500; AUTOMATED BLOOD COAGULATION ANALYZER
Model Number CS-2500
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The cs-2500 operator's manual, chapter 8 - troubleshooting, section 8.5 - error message list, provides a listing of error messages for this instrument and their causes/corrective actions are as follows.The following information is provided for the errors generated by the sample analyses: 0032.0000.0000 [no coagulation]: possible cause: the coagulation reaction was not detectable, due to low fibrinogen concentration, an anticoagulant sample or a reagent problem.Corrective actions/countermeasures: reanalyze and make a comprehensive judgment, taking sample and reagent, etc.Into consideration.Also, set a longer detection time and repeat the analysis.0032.0002.0000 [flat curve]: possible cause: the coagulation reaction was not detectable, due to low fibrinogen concentration, an anticoagulant sample, or a reagent problem.Corrective actions/countermeasures: reanalyze and make a comprehensive judgment, taking sample and reagent, etc.Into consideration.Also, set a longer detection time and repeat the analysis.When analysis is performed at a measurement time that exceeds the [check time] on the analysis preset tab screen, an analysis result is displayed as a numeric value with a flag.A field service engineer verified the analyzer and determined the analyzer performed as designed.The analyzer performed as designed by alerting the operator to possible sample abnormality requiring further verification of accurate results prior to reporting.A sample/patient specific abnormality, inadequate mixing, centrifugation or other mishandling of the samples could not be ruled out as contributing factors.No systemic product deficiency was identified.
 
Event or Problem Description
Multiple samples from the same patient were analyzed between (b)(6) 2019 and (b)(6) 2019.Most samples generated the "no coagulation" or "flat curve" errors with no numerical values for the prothrombin time (pt) results.The user reported pt results of >100 seconds.The patient was referred to another facility after (b)(6) 2019 and normal pt results were generated from subsequent samples.The patient received vitamin k treatment based on the erroneous pt results.It is unknown when the vitamin k treatment was administered.No patient harm was reported based on the administration of vitamin k.

Brand Name
CS-2500
Common Device Name
AUTOMATED BLOOD COAGULATION ANALYZER
Manufacturer (Section D)
SYSMEX CORPORATION, I SQUARE
262-11 mizuashi
noguchi-cho
kakogawa-city, 675-0 019
JA  675-0019
MDR Report Key9454156
Report Number1000515253-2019-00022
Device Sequence Number3067296
Product Code JPA
UDI-Device Identifier04987562433735
UDI-Public0104987562433735
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K172286
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCS-2500
Device Catalogue NumberBV981798
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2019
Initial Report FDA Received Date12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR